zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the recursive sequence $y_{n+1}=(p+y_{n-1})/(qy_n+y_{n-1})$. (English) Zbl 0967.39004
The difference equation $$y(n+1)=(p+y(n-1))/(qy(n)+y(n-1)) \tag 1$$ with positive $p,q$ and initial conditions is studied. It is shown that this system has a unique equilibrium point which is locally asymptotically stable if $q<1+4p$. If $q>1+4p$ then it is a saddle point and a cycle with prime period-two exists. It is proved that the interval $I$ with end points 1 and $p/q$ is an invariant interval of the system (1). Hence the authors proved that if $q< 1+4p$ then the equilibrium point is a global attractor of (1). If $q>1+4p$ then every solution of (1) eventually enters and remains inside $I$.

MSC:
39A11Stability of difference equations (MSC2000)
WorldCat.org
Full Text: DOI
References:
[1] Amleh, A. M.; Grove, E. A.; Ladas, G.; Georgiou, D. A.: On the recursive sequence $yn+1={\alpha}+yn-1/yn$. J. math. Anal. appl. 233, 790-798 (1999) · Zbl 0962.39004
[2] Beckermann, B.; Wimp, J.: Some dynamically trivial mappings with applications to the improvement of simple iteration. Computers math. Appl. 24, 89-97 (1998) · Zbl 0765.65052
[3] K. Cunningham, M. R. S. Kulenović, G. Ladas, and, S. Valicenti, On the recursive sequence xn+1=({$\alpha$}+{$\beta$}xn)/(Bxn+Cxn-1), to appear. · Zbl 1042.39522
[4] Devault, R.; Ladas, G.; Schultz, S.: On the recursive sequence yn+2=A/yn+1/yn-2. Proc. amer. Math. soc. 126, 3257-3261 (1998) · Zbl 0904.39012
[5] El-Metwalli, H.; Grove, E. A.; Ladas, G.: A global convergence result with applications to periodic solutions. J. math. Anal. appl. 245, 161-170 (2000) · Zbl 0971.39004
[6] Gibbons, C.; Kulenović, M. R. S; Ladas, G.: On the recursive sequence yn+1=(${\alpha}+{\beta}$yn-1)/({$\gamma$}+yn). Math. sci. Res. hot-line 4, 1-11 (2000) · Zbl 1039.39004
[7] Grove, E. A.; Janowski, E. J.; Kent, C. M.; Ladas, G.: On the rational recursive sequence yn+1=({$\alpha$}yn+${\beta})/(({\gamma}$yn+C)yn-1). Comm. appl. Nonlinear anal. 1, 61-72 (1994) · Zbl 0856.39011
[8] Jaroma, J. H.: On the global asymptotic stability of yn+1=a+byn/A+yn-1. (1995) · Zbl 0860.39016
[9] Karakostas, G.: Convergence of a difference equation via the full limiting sequences method. Differential equations dynam. Systems 1, 289-294 (1993) · Zbl 0868.39002
[10] Kocic, V. L.; Ladas, G.: Global behavior of nonlinear difference equations of higher order with applications. (1993) · Zbl 0787.39001
[11] Kocic, V. L.; Ladas, G.; Rodrigues, I. W.: On the rational recursive sequences. J. math. Anal. appl. 173, 127-157 (1993) · Zbl 0777.39002
[12] Kulenović, M. R. S; Ladas, G.; Prokup, N. R.: On the recursive sequence $yn+1={\alpha}yn+{\beta}$yn-1/1+yn. J. difference equations appl. 6, 563-576 (2000) · Zbl 0966.39003
[13] Kulenović, M. R. S; Ladas, G.; Sizer, W.: On the recursive sequence $yn+1={\alpha}yn+{\beta}$y$n-1/{\gamma}$yn+Cyn-1. Math. sci. Res. hot-line 2, 1-16 (1998) · Zbl 0960.39502
[14] Kuruklis, S.; Ladas, G.: Oscillation and global attractivity in a discrete delay logistic model. Quart. appl. Math. 50, 227-233 (1992) · Zbl 0799.39004
[15] Ladas, G.: Open problems and conjectures. J. differential equations appl. 1, 317-321 (1995) · Zbl 0860.39018
[16] Philos, Ch.G; Purnaras, I. K.; Sficas, Y. G.: Global attractivity in a nonlinear difference equation. Appl. math. Comput. 62, 249-258 (1994) · Zbl 0817.39005